Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 3, 2000, 4:37 PM MDT for Bowman County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2000, 4:37 PM MDT (22:37 UTC)
- Expired
- Jun 3, 2000, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bowman County, ND
The radar
The Bismarck radar (KBIS), 209 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WUUS53 KBIS 032238 SVRBIS NDC011-032315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 437 PM MDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF BOWMAN * UNTIL 515 PM MDT * AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF BOWMAN...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOWMAN AT 449 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING FOR SOUTHWESTERN NORTH DAKOTA. LAT...LON 4626 10355 4596 10351 4596 10302 4626 10303
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:15 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 3, 1:15 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 215 PM CDT SAT JUN 3 2000 MAIN FCST PRLBM IS THE THREAT OF TSTMS FOR TNGT. ALL MODELS QUITE SMLR AT THE SFC AND ALF...HAVE GENLY FLWD ETA FOR DETAILS. WEAK UPPER LVL TROF TO MOV ACRS CWFA THIS AFTN AND TNGT. ETA INDCS FAIRLY WDSPRD SHWR/TSHWR ACTVTY ACRS THE AREA. SEE NO REASON TO DISAGREE. BEST THREAT FOR TSTMS WL BE ACRS THE S WHERE THERE HAS BEEN SOME SUNSHINE THIS AFTN AND LO LVL MSTR IS BETTER. ETA INDCS ONLY REAL THREAT AREA FOR STGR STRMS IS IN THE SW CRNR THIS EVE AS CAPES EXCEED 1000. WL REMOVE THREAT OF SEVERE FRM SCNTL AND SE. SFC AND UPR LVL RDG WL PUSH ACRS THE AREA SUN FOR A SUNNY DAY. UPR RDG CONTS TO THE W OF ND ON MON...HWVR TEMPS WL WARM FOR MONDAY ...AND THEN CONT THRU THU. FWC AND NEW MAV TEMPS FAIRLY SMLR AND LUK RSNBL. RDG REMAINS TO OUR W THRU THE PRD...THIS SHUD BRNG ABV NORM TEMPS AND GENLY DRY CONDS. HWVR...SINCE TSTMS ALREADY IN THE FCST FOR WED...WL LEAVE FOR NOW. .BIS...NONE. FORS
In the hours before
Special weather statement, Jun 3, 4:25 PM MDT, 12 minutes before
NDZ040-041-043-044-032315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 525 PM CDT SAT JUN 3 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MDT... AT 415 PM MDT...A STRONG THUNDERSTORM WITH POSSIBLE HAIL WAS CENTERED IN SLOPE COUNTY...OR 22 MILES NORTHEAST OF BOWMAN...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL MOVE NEAR AMIDON BETWEEN 430 AND 445 PM MDT...THEN MOVE INTO ADAMS COUNTY AFTER 450 PM MDT. WEATHER CONDITIONS ARE FAVORABLE FOR SEVERE WEATHER THIS EVENING. BE PREPARED TO TAKE SHELTER AS THIS STORM APPROACHES. WA
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.